Lightning, Nassau
- When
- March 14, 10:18 AM EST
- Where
- Nassau County, 1.48 mi NNW of North Bellmore
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 40.720, -73.560
A House in East Meadow was struck by Lightning.
with Lightning striking property in Nassau County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
Isolated Thunderstorms in association with an upper level cold pool crossed Long Island...with Lightning striking property in Nassau County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Mar 14, 10:16 AM EST, 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1116 AM EDT SUN MAR 14 2010
.SYNOPSIS...
A POTENT COASTAL LOW WILL MOVE INTO THE WATERS SOUTH OF LONG
ISLAND BY THIS AFTERNOON...THEN LINGER THERE THROUGH
MONDAY...BEFORE FINALLY MOVING OUT TO SEA STARTING MONDAY NIGHT.
HIGH PRESSURE BUILDS IN FROM THE WEST TUESDAY THOUGH
THURSDAY...BEFORE SETTLING INTO OUR SOUTH FRIDAY...THEN SLIDING
OFFSHORE FRIDAY NIGHT. A COLD FRONT APPROACHES FROM THE WEST ON
SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
SHOWERS WITH EMBEDDED THUNDERSTORMS CONTINUE TO WORK NW ACROSS
WESTERN LI AND NYC WITH REPORTS OF SMALL HAIL. THIS LOOKS TO BE
THE LAST BATCH FOR THE TIME AS ANY ADDITIONAL SHOWER ACTIVITY IS
WELL EAST OF THE MID ATLANTIC COAST. WILL LIKELY LOWER POPS AND
CUT BACK ON THE FLOOD WATCH IN THE NEXT HOUR.
DO EXPECT SOME LULL IN PRECIPITATION TODAY...ESPECIALLY THIS
AFTERNOON PER LATEST RADAR TRENDS AND NAM/GFS. THEN RAIN TO
REDEVELOP TONIGHT AS NEXT ITERATION OF COASTAL LOW FORMS SOUTH OF
LONG ISLAND (AS CURRENT LOW OVER EASTERN VIRGINA WEAKENS) IN
RESPONSE TO NEXT SET OF SHORTWAVES ROTATING AROUND CUTOFF LOW.
COULD SEE SOME SNOW MIX IN WITH THE RAIN TONIGHT OVER THE HIGHER
ELEVATIONS OF ORANGE COUNTY.
FOR HIGHS TODAY TOOK EARLY AM READINGS THIS MORNING...AND ADDED 5
DEGREES...THIS WAS FAIRLY SIMILAR TO A BLEND OF MAV/MET NUMBERS.
FOR LOWS TONIGHT...WITH COLDER AIR WORKING IN ALOFT...OPTED FOR
GENERALLY COOLER MAV NUMBERS.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
RAIN CONTINUES INTO MONDAY MORNING...THEN ANOTHER LULL IN THE
AFTERNOON...BEFORE MORE LIGHT PRECIPITATION MONDAY NIGHT (YET
ANOTHER SHORTWAVE ROTATING AROUND CUTOFF LOW ENHANCED BY ATLANTIC
INFLOW). ENOUGH COLD AIR WILL WORK IN MONDAY NIGHT ALOFT...THAT
ALL AREAS COULD SEE SOME SNOW MIX IN WITH THE RAIN...HOWEVER
SATURATED GROUNDS WILL PREVENT ANY ACCUMULATION.
PRECIPITATION SHOULD TAPER OFF FROM NW TO SE LATE MONDAY
NIGHT/EARLY TUE MORNING AS THE LOW FINALLY PULLS FAR ENOUGH TO THE
EAST TO GET US OUT OF THE INFLUENCE OF SHORTWAVES ROTTING AROUND
IT. DRIER AIR THEN WORKS IN AT LOW TO MID LEVELS DURING THE DAY ON
TUESDAY...ALLOWING FOR THE SKY TO BEGIN TO CLEAR OUT.
THE COLDER AIR WORKING INTO THE LOW LEVELS OF THE ATMOSPHERE WILL
DESTABILIZE THE BOUNDARY LAYER MONDAY INTO MONDAY NIGHT...SO WILL
SEE GUSTY WINDS RETURN WITH GUSTS UP TO 45 TO 50 MPH
POSSIBLE...THIS WILL BE NOTHING AS STRONG AS WHAT WE JUST WENT
THROUGH...BUT COULD END UP BEING A MARGINAL WIND ADVISORY EVENT.
FOR TEMPERATURES IN THE SHORT TERM...WITH PRECIPITATION EXPECTED
INTO MONDAY NIGHT AND COOLING IN THE LOW LEVELS...CONTINUED TO OPT
FOR THE COOLER GUIDANCE NUMBER AT A LOCATION. FOR TUESDAY...OPTED
FOR A MAV/MET BLEND WHICH WORKS WELL WITH MIXING DOWN FROM 875 HPA
ACROSS THE INTERIOR...BUT SHOWS THE COOLING IMPACT OF NE FLOW
ACROSS SE CT/LONG ISLAND/NYC. FOR LOWS TUESDAY NIGHT WITH CLEARING
SKY CONDITIONS AND DIMINISHING WINDS BLENDED MEX/MEX ENSEMBLE MEAN
AND LOW MEX ENSEMBLE MEMBER.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HIGH PRESSURE BUILDS INTO THE REGION INTO THURSDAY...THEN SLIDES
TO OUR SOUTH FRIDAY. THIS SHOULD USHER IN GENERALLY TRANQUIL
WEATHER AND SLIGHTLY ABOVE NORMAL TEMPS THROUGH THE END OF NEXT
WORK WEEK. AN APPROACHING COLD FRONT SATURDAY COULD BRING A FEW
SHOWERS AHEAD OF IT...BUT CONFIDENCE IN TIMING IS NOT HIGH...SO
ONLY SLIGHT CHANCE POPS FOR NOW.
&&
.AVIATION...
TSTMS DEVELOPING OVER THE OCEAN THIS MORNING. ANY ENHANCED
CONVECTION WILL PRODUCE SMALL HAIL TODAY...AROUND PEA SIZE. LARGE
HAIL IS NOT EXPECTED AS THERE IS NOT ENOUGH INSTABILITY. DURATION
OF ANY HAIL SHORT LIVED AS ACTIVITY TRACKING TO THE NW AT ABOUT
25KT. OTHERWISE...SUB VFR CONDITIONS THROUGH THE TAF PERIOD.
WINDS WILL RANGE 10 TO 20KT...WITH GUSTS UP TO 25KT THROUGH THE
DAY. EXPECT WINDS TO GRADUALLY BACK AROUND TO THE NORTH.
OUTLOOK 12Z MONDAY THROUGH THURSDAY...
MON...MVFR/VFR. GUSTY WINDS.
TUE-THURS...VFR.
KJFK AFTN HOURLY WIND FORECAST IN SUPPORT OF RUNWAY CONSTRUCTION
ALL WIND DIRECTIONS ARE TRUE...ADD 13 DEGREES FOR MAGNETIC
14/18Z 05009G14KT
14/19Z 05009G14KT
14/20Z 05010KT
14/21Z 04011KT
14/22Z 04012KT
14/23Z 03012G17KT
15/00Z 03013G18KT
15/01Z 03013G19KT
15/02Z 02014G19KT
&&
.MARINE...
GALE FORCE GUSTS HAVE ENDED AT ALL WATERS...SO HAVE DROPPED GALE
AND REPLACED WITH AN SCA ON ALL WATERS THROUGH TONIGHT...EXCEPT IN
NY HARBOR...WHERE WINDS WILL NOT REACH SCA LEVELS UNTIL TONIGHT.
EVEN WITH WINDS RELAXING SOMEWHAT TODAY...STRONG SE-E SWELL WILL
KEEP SEAS UP TODAY AND TONIGHT...BUT SUBSIDE FROM 12-20 FT DOWN TO
7 TO 13 FT ON THE COASTAL OCEAN WATERS BY LATE TONIGHT. THE SWELL
WILL ALSO KEEP SEAS UP IN WESTERN BLOCK ISLAND SOUND/THE ENTRANCE
TO LONG ISLAND SOUND...WITH SEAS UP TO 8 FT NEAR THE
ENTRANCE...BUT GENERALLY 2-5 FT IN THE REMAINDER.
INCREASING LOW LEVEL INSTABILITY MONDAY/MONDAY NIGHT WILL ALLOW
FOR THE MIXING DOWN OF 40-45KT 950 HPA WINDS...AND HAS RESULTED IN
THE HOISTING OF A GALE WATCH FOR MONDAY/MONDAY NIGHT. GALES COULD
CONTINUE INTO TUESDAY...BUT WITH LOW PULLING AWAY ALONG WITH LOW
LEVEL SPEED MAXIMUM...DID NOT FEEL CONFIDENT ENOUGH TO PUT THE
WATCH UP INTO TUESDAY AT THIS TIME.
HIGH PRESSURE BUILDING IN FROM THE WEST AND THE STORM CONTINUING
TO PULL AWAY TO THE EAST WILL RESULT IN A DECREASING PRESSURE
GRADIENT INTO THE MIDDLE OF THE WEEK...AND WINDS BELOW SCA LEVELS
FROM TUE NIGHT THROUGH THURSDAY. HOWEVER THE PERSISTENT SWELL WILL
LIKELY KEEP SEAS ON THE OCEAN AT SCA LEVELS THROUGH THURSDAY.
&&
.HYDROLOGY...
HAVE EXTENDED THE FLOOD WATCH THROUGH MIDNIGHT TONIGHT WITH AROUND
AN ADDITIONAL HALF AN INCH OF RAIN EXPECTED ON TOP OF THE RUN OFF
FROM THE HEAVY RAINS OF YESTERDAY. THIS GIVES THE POTENTIAL FOR
ADDITIONAL RIVERS TO REACH FLOOD STAGE.
AS OF EARLY THIS MORNING FLOOD WARNINGS CONTINUE FOR ROCKLAND COUNTY
AND MUCH OF NORTHEASTERN NEW JERSEY. FLOODING ON MAINSTREAM RIVERS
WILL LIKELY CONTINUE THROUGH MONDAY.
&&
.TIDES/COASTAL FLOODING...
HIGH TIDE HAS PASSED ON THE OCEAN AND HARBOR WITH THE SOUND
COMING UP THIS HOUR. COASTAL FLOOD ADVISORY HAS BEEN DROPPED FOR
THE SOUTH SHORE....BUT REMAINS UP FOR THE SOUND.
MINOR COASTAL FLOODING IS LIKELY ON THE SOUND WHERE TIDAL DEPARTURES
OF 2 TO 2 1/2 FEET ARE EXPECTED. ORIGINALLY...IT LOOKED LIKE AROUND
3 FT...BUT LATEST GAGE READINGS DO NO SUPPORT THIS.
AT THIS TIME IT DOES NOT LOOK LIKE THE EVENING HIGH TIDE CYCLE WILL
REACH THE MINOR COASTAL FLOODING BENCHMARKS WITH DEPARTURES OF 1 1/2
TO 2 FEET EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH THIS EVENING FOR CTZ005>012.
COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
CTZ009-010.
NY...FLOOD WATCH THROUGH THIS EVENING FOR NYZ067>081.
COASTAL FLOOD ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR
NYZ071-073-076>078.
HIGH SURF ADVISORY UNTIL 6 PM EDT THIS EVENING FOR NYZ075>077-
080-081.
NJ...FLOOD WATCH THROUGH THIS EVENING FOR NJZ002>006-011.
MARINE...GALE WATCH FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT FOR
ANZ330-335-338-340-345-350-353-355.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ330-335-340-
345-350-353-355.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 6 AM EDT MONDAY
FOR ANZ338.
&&
SYNOPSIS...PFM
NEAR TERM...DW/PFM
SHORT TERM...PFM
LONG TERM...MAS
AVIATION...IRD/JMC
MARINE...PFM
HYDROLOGY...MET
TIDES/COASTAL FLOODING...DWHAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 1108 AM EDT SUN MAR 14 2010 CTZ005>008-011-012-NJZ002>006-011-NYZ067>070-072-074-079-151515- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON- WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-NEW YORK (MANHATTAN)- RICHMOND (STATEN ISLAND)-NORTHEASTERN SUFFOLK- 1108 AM EDT SUN MAR 14 2010 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-151515- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1108 AM EDT SUN MAR 14 2010 ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009-010-NYZ071-073-078-151515- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK- 1108 AM EDT SUN MAR 14 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ075-080-081-151515- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1108 AM EDT SUN MAR 14 2010 ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ076-077-151515- QUEENS-NASSAU- 1108 AM EDT SUN MAR 14 2010 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HIGH SURF ADVISORY. COASTAL FLOOD ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
734 AM EDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 AM NON-TSTM WND DMG GROTON 41.34N 72.08W
03/14/2010 NEW LONDON CT TRAINED SPOTTER
A TREE FELL ON A HOUSE.
&&
PFMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
755 AM EDT SUN MAR 14 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM NON-TSTM WND DMG NEW LONDON 41.35N 72.10W
03/13/2010 NEW LONDON CT TRAINED SPOTTER
A TREE FELL ONTO A POWER LINE...WITH BOTH GOING ACROSS
ROUTE 1 IN NEW LONDON...AT 115 NEW LONDON ROAD.
0924 PM NON-TSTM WND GST NEW LONDON 41.35N 72.10W
03/13/2010 E0.00 MPH NEW LONDON CT TRAINED SPOTTER
A TREE FELL ON THE HOUSE LOCATED AT 242 SOUTH ROAD.
0550 AM FLOOD WEST MILFORD 41.11N 74.40W
03/14/2010 PASSAIC NJ PUBLIC
MACOPIN ROAD IS CLOSED IN PLACES IN WEST MILFORD
&&
PFMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 859 AM EDT SUN MAR 14 2010 NJZ011-141345- UNION- 859 AM EDT SUN MAR 14 2010 ...STRONG THUNDERSTORM WILL IMPACT UNION COUNTY... AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AVENEL...AND MOVING NORTHWEST AT 20 MPH. THIS STORM WILL BE... NEAR CLARK BY 905 AM. NEAR PLAINFIELD BY 915 AM. 5 MILES SOUTHWEST OF SUMMIT BY 920 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. JMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 900 AM EDT SUN MAR 14 2010 NYZ074-141330- RICHMOND (STATEN IS.)- 900 AM EDT SUN MAR 14 2010 ...STRONG THUNDERSTORM WILL IMPACT RICHMOND (STATEN ISLAND) COUNTY... AT 857 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HUGUENOT...AND MOVING NORTHWEST AT 25 MPH. THIS STORM WILL BE... NEAR TOTTENVILLE BY 905 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. JMC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1011 AM EDT SUN MAR 14 2010 NYZ077-080-141515- NASSAU-SOUTHWEST SUFFOLK- 1011 AM EDT SUN MAR 14 2010 ...SHOWERS AND EMBEDDED THUNDERSTORMS WILL IMPACT NASSAU AND WESTERN SUFFOLK COUNTIES... AT 1006 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SHOWERS WITH EMBEDDED THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF LIDO BEACH TO 13 MILES SOUTH OF ROBERT MOSES STATE PARK TO 24 MILES SOUTH OF ROBERT MOSES STATE PARK...OR ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF FREEPORT TO 13 MILES SOUTH OF ROBERT MOSES STATE PARK TO 24 MILES SOUTH OF ROBERT MOSES STATE PARK...AND MOVING NORTH AT 20 MPH. THIS ACTIVITY WILL BE... NEAR FREEPORT BY 1030 AM. NEAR BALDWIN BY 1035 AM. NEAR HEMPSTEAD BY 1040 AM. NEAR GARDEN CITY BY 1045 AM. NEAR MINEOLA BY 1050 AM. NEAR AMITYVILLE BY 1055 AM. SMALL HAIL IS EXPECTED WITH THESE STORMS. DSW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1104 AM EDT SUN MAR 14 2010 NYZ077-080-141545- NASSAU-SOUTHWEST SUFFOLK- 1104 AM EDT SUN MAR 14 2010 ...STRONG THUNDERSTORM WILL IMPACT NASSAU AND WESTERN SUFFOLK COUNTIES... AT 1100 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AMITYVILLE...OR NEAR MASSAPEQUA...AND MOVING NORTHWEST AT 20 MPH. THIS STORM WILL BE... NEAR MASSAPEQUA BY 1110 AM. NEAR WANTAGH BY 1115 AM. NEAR LEVITTOWN BY 1120 AM. 4 MILES SOUTHWEST OF PLAINVIEW BY 1125 AM. NEAR HICKSVILLE BY 1130 AM. NEAR WESTBURY BY 1135 AM. SMALL HAIL IS EXPECTED WITH THIS STORM. DSW
The Brookhaven radar (KOKX), 61 km away, was scanning. The volume nearest the first event began at 15:18 UTC.
1 lightning. Local standard time, as filed.
A House in East Meadow was struck by Lightning.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222588.